Alert archive / Missouri / Special Weather Statements in 2022
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Apr 5, 2022, 5:57 PM CDT for Lafayette County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2022, 5:57 PM CDT (22:57 UTC)
- Expired
- Apr 5, 2022, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.25 in
- Wind
- 40
County Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 21 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012
WWUS83 KEAX 052257
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
557 PM CDT Tue Apr 5 2022
MOZ037-038-044-052330-
Johnson MO-Lafayette MO-Jackson MO-
557 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southwestern
Lafayette, southeastern Jackson and northwestern Johnson Counties
through 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lone Jack, or 8 miles east of Lake Lotawana, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warrensburg, Oak Grove, Odessa, Higginsville, Lone Jack, Lake
Lafayette, Bates City, Aullville, Fayetteville, Tarsney Lakes and
Pittsville.
This includes Interstate 70 in Missouri between mile markers 36 and
52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3879 9412 3883 9412 3883 9417 3884 9420
3898 9421 3905 9368 3878 9365
TIME...MOT...LOC 2257Z 265DEG 30KT 3890 9411
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
BTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 5, 2:26 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 5, 2:26 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 226 PM CDT Tue Apr 5 2022 .Discussion... Issued at 220 PM CDT TUE APR 5 2022 Today: Today a upper trough and surface low will drift to the north of our area. A warm front has gradually pushed north of the area today and has brought southerly winds up to 25 mph. We will remain in the warm sector through the afternoon with temps rising to near 70. While significant clearing is unlikely by this afternoon ML CAPE will increase to 500-1000 J/KG across the area as temperatures warm and gulf moisture streams north. Additionally ample bulk shear of 50+ knots will be in place today. By the mid afternoon, the surface low will track to the northeast of the area dragging a cold front behind. As the cold front slides into the area, expect scattered thunderstorms activity to develop along the front. Expect this to remain to the east of the Kansas City Metro and primarily impact our far south and eastern counties in the CWA.These storms have the potential to be strong to severe. While severe weather will remain isolated, some could see hail, strong winds, or even an isolated brief tornado. Outside of the severe weather threat, scattered showers are still possible for the remainder of the area lagging behind the cold front. All this activity will shift out of the area overnight. Wednesday: Quiet weather will return for the remainder of the week, but the low will be very slow to relinquish impacts on the area. Cooler air will continue pushing south on Wednesday with temperatures expected to be mainly in the upper 50s. Dry air is expected to push into the area on Wednesday. We will also see winds out of the northwest increase during the day as the gradient tightens at the base of the trough. Winds could gust as high as 35 to 40 mph during the afternoon. This will create elevated fire conditions, especially in our far western area where dewpoints will be lower. Fire weather concerns will diminish overnight as winds slacken and relative humidity increases Wednesday night. Thursday: A secondary cold front is expected to push through the area late Wednesday that will bring and additional shot of cold air to the area. Overnight, expect temperatures to fall into the upper 30s by Thursday morning. Temperatures will only rise to around 50 during the day and winds will remain quite breezy through the afternoon. Gusts up to 30 to 35 mph will be possible. This will make for a fairly unpleasant day for those with outdoor plans Thursday. Friday and beyond: Cold air will continue pushing into the area Thursday night and Friday. Early Friday morning will see low temperatures near freezing. Temperatures will struggle to get out of the 40s during the day Friday. Another cold night is expected as we head into Saturday morning with temperatures dipping into the mid to upper 20s across the area. We will more seasonal temperatures return by with weekend as ridging moves over the area and the low finally pushes toward the east coast. Temperatures Saturday should be near 60. 70s are expected to return for Sunday and continue into the start of next week. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1229 PM CDT TUE APR 5 2022 MVFR ceilings will push into the TAF sites over the next few hours. Expect winds out of the south to turn toward the northwest this afternoon as a cold front moves through the area. Winds could gust up to 25 knots before decreasing after sunset. As the front passes, showers are expect to develop across the TAF sites. A few thunderstorms will be possible, especially at IXD. Shower and thunderstorm activity will move out of the area after sunset and dry weather will return. && .Fire Weather... Issued at 430 AM CDT TUE APR 5 2022 With persistent strong and gusty winds on Wednesday and Thursday and dry conditions, fire weather concerns will be elevated on these days. However, minimum RH values are only expected to dip into the upper 20s and lower 30 percent range on Wednesday. This remains above Red Flag criteria. Additionally, with green up happening around the area, fuel conditions will likely be less favorable for fire and this is confirmed by ERC values across the region. Thursday minimum RH values will be higher, as a slug of boundary layer moisture advects into the region with the influence of the upper low. No headline decisions will be made at this time, but Wednesday will need to be watched, especially across far eastern KS and far western MO. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...HB Fire Weather...Kurtz/BMW
Hazardous weather outlook, Apr 5, 5:53 AM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 553 AM CDT Tue Apr 5 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 553 AM CDT Tue Apr 5 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers with some isolated thunderstorms possible this afternoon. Better chance for scattered strong thunderstorms in central Missouri, with small hail and 30 to 50 mph winds possible with these storms. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dry and gusty northwest winds are expected Wednesday and Thursday. The humidity will drop to around 20 to 25 percent on Wednesday with northwest winds around 25 to 35 mph. Similar conditions are expected Thursday with slightly higher humidity in the 30 to 40 percent range. The dry and gusty conditions will bring some fire weather concerns both days. Outdoor burning is discouraged Wednesday and Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Apr 5, 5:07 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
507 PM CDT Tue Apr 5 2022
KSZ105-MOZ037-043-052230-
Johnson KS-Cass MO-Jackson MO-
507 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern
Johnson, northwestern Cass and southwestern Jackson Counties through
530 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near
Overland Park, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit, Blue
Springs, Leawood, Raytown, Grandview, Belton, Raymore, Pleasant Hill,
Greenwood, Lake Winnebago, Baldwin Park, Unity Village, Stillwell and
Stanley.
This includes the following highways...
Interstate 70 in Missouri near mile marker 17.
Interstate 470 between mile markers 0 and 15.
Interstate 435 between mile markers 68 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3874 9474 3890 9479 3904 9433 3878 9424
3873 9462
TIME...MOT...LOC 2207Z 254DEG 25KT 3884 9467
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
BTSpecial weather statement, Apr 5, 5:30 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
530 PM CDT Tue Apr 5 2022
MOZ037-038-043-044-052300-
Cass MO-Johnson MO-Lafayette MO-Jackson MO-
530 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of north central Cass,
southwestern Lafayette, southern Jackson and northwestern Johnson
Counties through 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lee's Summit, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Grandview, Belton, Raymore, Grain Valley, Oak Grove, Odessa,
Greenwood, Lake Lotawana, Lake Winnebago, Lone Jack, Lake Tapawingo,
Lake Lafayette, Bates City, Unity Village and Tarsney Lakes.
This includes the following highways...
Interstate 70 in Missouri between mile markers 16 and 41.
Interstate 470 between mile markers 3 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3882 9457 3903 9444 3911 9390 3884 9387
TIME...MOT...LOC 2230Z 265DEG 31KT 3895 9433
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Apr 5, 5:32 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
532 PM CDT Tue Apr 5 2022
MOZ037-038-043-044-052300-
Cass MO-Johnson MO-Lafayette MO-Jackson MO-
532 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of north central Cass,
southwestern Lafayette, southern Jackson and northwestern Johnson
Counties through 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lee's Summit, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Grandview, Belton, Raymore, Grain Valley, Oak Grove, Odessa,
Greenwood, Lake Lotawana, Lake Winnebago, Lone Jack, Lake Tapawingo,
Lake Lafayette, Bates City, Unity Village and Tarsney Lakes.
This includes the following highways...
Interstate 70 in Missouri between mile markers 16 and 41.
Interstate 470 between mile markers 3 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3882 9457 3903 9444 3911 9390 3884 9387
TIME...MOT...LOC 2230Z 265DEG 31KT 3895 9433
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Apr 5, 5:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
557 PM CDT Tue Apr 5 2022
MOZ037-038-044-052330-
Johnson MO-Lafayette MO-Jackson MO-
557 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southwestern
Lafayette, southeastern Jackson and northwestern Johnson Counties
through 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lone Jack, or 8 miles east of Lake Lotawana, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warrensburg, Oak Grove, Odessa, Higginsville, Lone Jack, Lake
Lafayette, Bates City, Aullville, Fayetteville, Tarsney Lakes and
Pittsville.
This includes Interstate 70 in Missouri between mile markers 36 and
52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3879 9412 3883 9412 3883 9417 3884 9420
3898 9421 3905 9368 3878 9365
TIME...MOT...LOC 2257Z 265DEG 30KT 3890 9411
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:07 PM CDT | Special Weather Statement | EAX | Jackson | 23 min |
| Apr 5, 5:30 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| Apr 5, 5:32 PM CDT | Special Weather Statement | EAX | Jackson | 28 min |
| Apr 5, 6:03 PM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Apr 5, 6:30 PM CDT | Special Weather Statement | EAX | Pettis | 30 min |
| Apr 5, 6:45 PM CDT | Special Weather Statement | EAX | Johnson | 30 min |
| Apr 5, 6:58 PM CDT | Special Weather Statement | EAX | Pettis | 32 min |
Nearby
Special Weather Statements in Missouri, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.